MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0612-R
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 4, 2019 that a symphion controller was used in a dilation and curettage (d and c) procedure performed on (b)(6) 2019.According to the complainant, when they plugged in the resecting device into the controller the device started resecting and reciprocating on its own.The procedure was aborted due to this event.There were no patient safety issues reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on november 4, 2019 that a symphion controller was used in a dilation and curettage (d and c) procedure performed on (b)(6), 2019.According to the complainant, when they plugged in the resecting device into the controller the device started resecting and reciprocating on its own.The procedure was aborted due to this event.There were no patient safety issues reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1198 captures the reportable event of electrical/electronic property problem.Block h10:investigation result a symphion controller was returned for evaluation.Based on a thorough review of the complaint, they found an intermittent operation with the returned footswitch.The footswitch cable was pullin out of the male plug connector, also found corrosion on the motor pcba inside the console.The reported complaint of electrical issue was confirmed.The fault was most likely caused by unintended mishandling of the footswitch connector causing physical damage to the connector.Therefore, the most probable cause for this complaint is unintended use error caused or contributed to event which indicates that the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications.

Brand Name
SYMPHION
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9341891
Report Number3005099803-2019-05664
Device Sequence Number16606891
Product Code PGT
UDI-Device Identifier08714729897279
UDI-Public08714729897279
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-0612-R
Device Catalogue Number74076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1